Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 58, NWS Atlanta, GA

February 26, 2013Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 26, 2013, 1:34 PM EST for Forsyth County, Fulton County, Georgia. It took effect at Feb 27, 2013, 3:24 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 26, 2013, 1:34 PM EST (18:34 UTC)
In effect from
Feb 27, 2013, 3:24 AM EST
Expired
Feb 26, 2013, 10:55 PM EST
In force
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Alpharetta (APHG1).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WGUS42 KFFC 261834
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EST TUE FEB 26 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING CREEK IN GEORGIA...

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-121-270834-
/O.NEW.KFFC.FL.W.0058.130227T0824Z-130228T1030Z/
/APHG1.1.ER.130227T0824Z.130227T1800Z.130228T0430Z.NO/
134 PM EST TUE FEB 26 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR ALPHARETTA.
* FROM LATE TONIGHT UNTIL LATE WEDNESDAY NIGHT.
* AT 1230 PM TUESDAY THE STAGE WAS 6.4 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE EARLY WEDNESDAY AND CONTINUE 
  TO RISE TO NEAR 7.4 FEET BY WEDNESDAY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY NIGHT.
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

$$
2 follow-up statements
195 
WGUS82 KFFC 262157
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EST TUE FEB 26 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES. 

  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY. 

  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES. 

  OCMULGEE RIVER NEAR HAWKINSVILLE AFFECTING BLECKLEY AND PULASKI 
  COUNTIES. 

  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES. 

  OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND
  WHEELER COUNTIES. 

  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES. 

  OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND 
  WILKINSON COUNTIES. 

GAC021-153-169-207-289-271157-
/O.CON.KFFC.FL.W.0056.000000T0000Z-130302T0000Z/
/MACG1.1.ER.130226T1910Z.130301T0000Z.130301T1800Z.NO/
457 PM EST TUE FEB 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON.
* UNTIL FRIDAY EVENING. 
* AT 3 PM TUESDAY THE STAGE WAS 18.3 FEET...AND RISING SLOWLY.
* MINOR FLOODING IS OCCURRING AND FORECAST. 
* FLOOD STAGE IS 18 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 18.6 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY AFTERNOON.
* AT 19 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY 
  OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF 
  THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP 
  USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY
  PARK WILL FLOOD.
  

$$

GAC023-235-271157-
/O.CON.KFFC.FL.W.0051.130228T0442Z-000000T0000Z/
/HAWG1.1.ER.130228T0442Z.130301T1200Z.000000T0000Z.NO/
457 PM EST TUE FEB 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR HAWKINSVILLE.
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE.
* AT 3 PM TUESDAY THE STAGE WAS 14.5 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND 
  CONTINUE TO RISE TO NEAR 22.8 FEET BY FRIDAY MORNING.
* AT 23 FEET...MINOR FLOODING CONTINUES OF ROADS ON THE SOUTHSIDE OF
  HAWKINSVILLE ALONG GOOSENECK LANE. WITH THE FLOODING OF GOOSENECK
  LANE...RESIDENTS ARE CUTOFF FROM REACHING THEIR HOMES. THE WATER 
  WILL BE FROM 1 TO 3 FEET DEEP OVER THE ROAD. 
  

$$

GAC091-271-315-271157-
/O.CON.KFFC.FL.W.0052.000000T0000Z-000000T0000Z/
/ABBG1.2.ER.130226T2255Z.130303T1800Z.000000T0000Z.NO/
457 PM EST TUE FEB 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE.
* FROM LATE THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 3 PM TUESDAY THE STAGE WAS 11.8 FEET...AND RISING.
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 14.4 FEET BY SUNDAY AFTERNOON. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 14 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG THE 
  WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE.
  

$$

GAC209-271-309-271157-
/O.CON.KFFC.FL.W.0053.000000T0000Z-130303T0000Z/
/LBRG1.1.ER.130226T0152Z.130227T0600Z.130302T1800Z.NO/
457 PM EST TUE FEB 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR LUMBER CITY.
* UNTIL SATURDAY EVENING. 
* AT 4 PM TUESDAY THE STAGE WAS 15.3 FEET...AND RISING SLOWLY.
* MINOR FLOODING IS OCCURRING AND FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 15.4 FEET BY AFTER MIDNIGHT 
  WEDNESDAY NIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON.
* AT 15 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON 
  THE RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTERESTS ARE 
  AFFECTED BY THE FLOODING. IN ADDITION...WATER REACHES THE TOP OF 
  THE BOAT RAMP NEAR THE HIGHWAY 341 BRIDGE.
  

$$

GAC117-121-271157-
/O.CON.KFFC.FL.W.0058.130227T0824Z-130228T1030Z/
/APHG1.1.ER.130227T0824Z.130227T1800Z.130228T0430Z.NO/
457 PM EST TUE FEB 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* FROM EARLY WEDNESDAY UNTIL WEDNESDAY NIGHT.
* AT 3 PM TUESDAY THE STAGE WAS 6.5 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY AND CONTINUE 
  TO RISE TO NEAR 7.4 FEET BY WEDNESDAY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

$$

GAC093-271157-
/O.CON.KFFC.FL.W.0059.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.130226T1337Z.130226T2045Z.000000T0000Z.NO/
457 PM EST TUE FEB 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY CREEK NEAR BYROMVILLE.
* UNTIL FURTHER NOTICE. 
* AT 3 PM TUESDAY THE STAGE WAS 10.3 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND FORECAST. 
* FLOOD STAGE IS 10 FEET. 
* AT 10 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE STREAM GAGE ON GEORGIA 
  HIGHWAY 90. PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL
  BEGIN TO FLOOD.
  

$$

GAC059-133-219-271157-
/O.CON.KFFC.FL.W.0057.130227T2100Z-130228T1905Z/
/PNFG1.1.ER.130227T2100Z.130228T0600Z.130228T1305Z.NO/
457 PM EST TUE FEB 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD.
* FROM WEDNESDAY AFTERNOON UNTIL THURSDAY AFTERNOON.
* AT 4 PM TUESDAY THE STAGE WAS 11.2 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 13.5 FEET BY EARLY THURSDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE LATER THURSDAY MORNING.
* AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG 
  THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA 
  HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO 
  AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER.
  

$$

GAC167-303-319-271157-
/O.CON.KFFC.FL.W.0054.000000T0000Z-000000T0000Z/
/OCNG1.1.ER.130225T1745Z.130226T2100Z.000000T0000Z.NO/
457 PM EST TUE FEB 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR OCONEE.
* UNTIL FURTHER NOTICE. 
* AT 4 PM TUESDAY THE STAGE WAS 18.2 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND FORECAST. 
* FLOOD STAGE IS 17 FEET. 
* AT 18 FEET...THE WATER LEVEL BEGINS TO FLOOD PORTIONS OF THE DIRT
  PARKING LOT AREA NEAR THE OLD BALLS FERRY ROAD BOAT RAMP...JUST 
  UPSTREAM AND RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR 
  FLOODING CONTINUES IN THE WOODLANDS NEAR THE RIVER.
  

$$
024 
WGUS82 KFFC 270355
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 PM EST TUE FEB 26 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES

 
GAC117-121-270425-
/O.CAN.KFFC.FL.W.0058.000000T0000Z-130228T1030Z/
/APHG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1055 PM EST TUE FEB 26 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR ALPHARETTA
* AT 10PM TUESDAY THE STAGE WAS 6.6 FEET...AND STEADY.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL BEGIN FALLING EARLY ON WEDNESDAY.
* AT 7.0 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 26, 9:49 AM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 26, 9:49 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EST TUE FEB 26 2013

.UPDATE...

WILL SEND A ROUND OF UPDATES SHORTLY MAINLY TO ACCOUNT FOR UPDATED
TRENDS. LOWERED TEMPS IN THE COLD DOME AND MADE SOME MINOR
ADJUSTMENTS ELSEWHERE. UPDATED THE TREND OF POPS MOVING OUT AND
REMOVED THUNDER WORDING ACROSS MOST OF THE AREA EXCEPT EXTREME
SOUTHEAST FOR THE NEXT COUPLE OF HOURS. MOST OF THE RAIN HAS MOVED
OUT OF THE AREA SO AM CONTEMPLATING CANCELING THE FLOOD WATCH BUT
WILL HOLD OFF FOR THE TIME BEING. ALREADY MADE SOME ADJUSTMENTS TO
HWO TO ACCOUNT FOR NEW TIMING. REST OF THE UPDATED PRODUCTS WILL
BE OUT SHORTLY.

TDP

&&

.PREV DISCUSSION... /ISSUED 647 AM EST TUE FEB 26 2013/

PREV DISCUSSION... /ISSUED 407 AM EST TUE FEB 26 2013/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
WARM FRONT CURRENTLY SITUATED ACROSS THE GA/FL BORDER. LOW PRESSURE
IS LOCATED ACROSS E AR/E TN THIS MORNING WITH A COLD FRONT
STRETCHING SOUTH ACROSS EASTERN MS. REGIONAL RADAR LOOP SHOWS
WIDESPREAD SHOWERS ACROSS NORTHERN AND CENTRAL GA THIS
MORNING...WITH THUNDERSTORMS MAINLY CONFINED TO THE COAST OF THE
FLORIDA PANHANDLE.

THE WARM FRONT IS EXPECTED TO LIFT SLOWLY NORTH THIS MORNING AS THE
COLD FRONT MOVES EAST. THE SOUTHERN CWA HAS THE BEST CHANCES OF
GETTING INTO THE WARM SECTOR AROUND SUNRISE...AND CONVECTION
BECOMING SURFACE BASED. UNTIL THEN...ANY THUNDER SHOULD BE ELEVATED.
STRONG WINDS ALOFT WOULD MIX DOWN IN ANY THUNDERSTORMS...SO DAMAGING
WIND GUSTS WOULD BE LIKELY WITHIN ANY SEVERE THUNDERSTORM THAT
DEVELOPS LATER THIS MORNING. ISOLD SEVERE THUNDERSTORMS ARE POSSIBLE
MAINLY ALONG AND SOUTH OF A COLUMBUS TO LOUISVILLE LINE BEFORE
NOON.

AS LOW PRESSURE MOVES EAST INTO THE LOWER/MID MISSISSIPPI
VALLEY...THE PRESSURE GRADIENT CONTINUES TO TIGHTEN. EASTERLY FLOW
HAS STRENGTHENED ACROSS NW GA THIS MORNING AND HAVE RAISED A WIND
ADVISORY FOR THIS AREA. WINDS WILL BECOME STRONGER ACROSS MUCH THE
REMAINDER OF NORTHERN AND CENTRAL GA LATER TODAY AS WINDS SWITCH
AROUND TO THE S AND MIXING OCCURS. NE GA MAY REMAIN FIRMLY
ENTRENCHED WITHIN THE WEDGE...WHICH SHOULD LIMIT MIXING. SO HAVE
OPTED NOT TO ISSUE A WIND ADVISORY FOR THIS REGION. HOWEVER...IF THE
WARM FRONT DOES PUSH FURTHER NORTH THAN EXPECTED...THE WIND ADVISORY
MAY NEED TO BE EXPANDED INTO NE GA. REGARDLESS...SOILS ARE VERY
SATURATED AND IT WON'T TAKE VERY STRONG WIND GUSTS TO DOWN TREES AND
SOME POWERLINES.

IN THE PAST 36 HOURS...BETWEEN ONE AND TWO INCHES OF RAIN HAS FALLEN
ACROSS THE SOUTHERN CWA. ACROSS THE CENTRAL CWA...AROUND AN INCH HAS
FALLEN AND ACROSS THE NORTH UP TO ONE THIRD OF AN INCH HAS FALLEN.
ANOTHER INCH TO INCH AND A HALF OF RAINFALL CAN BE EXPECTED ACROSS
THE SOUTHERN CWFA THROUGH THE MORNING HOURS. LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE...ESPECIALLY IN AREAS WHERE STORMS REPEATEDLY MOVE
OR THUNDERSTORMS DEVELOP. RAINFALL WILL RAPIDLY DIMINISH FROM WEST
TO EAST AFTER NOON. NO CHANGES TO THE FLOOD WATCH ANTICIPATED THIS
MORNING. AREAL FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR PORTIONS OF
CENTRAL GA THROUGH THIS AFTERNOON.

THE COLD FRONT SHOULD PUSH THROUGH MUCH OF THE CWA BY MIDDAY...WITH
PRECIP DIMINISHING. SOME LIGHT PRECIP IS POSSIBLE ACROSS NORTHERN GA
OVERNIGHT IN THE UPSLOPE AREAS. NAM SOUNDINGS SHOW TEMP PROFILES
ABOVE FREEZING AT THIS TIME...SO THE PTYPE SHOULD REMAIN ALL RAIN.
HIGH PRESSURE WILL BUILD IN FROM THE WEST LATER TONIGHT INTO
WEDNESDAY.

NLISTEMAA

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NO SIGNIFICANT CHANGES MADE TO THE EXTENDED FORECAST TRENDS. MEDIUM
RANGE MODELS CONTINUE TO KEEP THE REGION UNDER A PERSISTENT UPPER
TROUGH THROUGH THE WEEKEND WITH A TIGHT SURFACE GRADIENT AND STOUT
LOW-LEVEL CAA. GFS FLIRTS WITH VERY LOW QPF IN THE FAR NORTH EACH DAY
THROUGH FRIDAY BEFORE BRINGING IN SLIGHTLY BETTER PRECIPITATION
CHANCES AND SLIGHTLY HIGHER QPF VALUES SATURDAY AS A SMALL BUT POTENT
SHORT WAVE SWEEPS THROUGH THE BROAD UPPER TROUGH. ECMWF KEEPS ANY
MEASURABLE QPF AMOUNTS GENERALLY NORTH OF THE STATE UNTIL THE SYSTEM
SWEEPS THROUGH SATURDAY. IN THE MEANTIME TEMPERATURES WILL CONTINUE
BELOW NORMAL WITH AT LEAST MIXED PRECIPITATION POSSIBLE IN THE FAR
NORTH WHERE ANY PRECIPITATION MANAGES TO MATERIALIZE. I HAVE CONFINED
POPS TO SLIGHT CHANCE ACROSS THE MOUNTAIN COUNTIES UNTIL SATURDAY...
WHEN I BUMP UP TO CHANCE POPS ACROSS THE FAR NORTH WITH SLIGHT CHANCE
AS FAR SOUTH AS THE ATLANTA METRO AND ATHENS. BOTH THE GFS AND ECMWF
STILL KEEP QPF AMOUNTS GENERALLY BELOW 1/10TH OF AN INCH PER 12 HOUR
PERIOD ON SATURDAY SO THIS CONTINUES TO BE A LOW QPF/LOW CONFIDENCE
FORECAST RIGHT NOW...ALTHOUGH CONFIDENCE IS INCREASING FOR THE
SATURDAY CHANCES. AFTER THE SHORT WAVE PASSES LATE SATURDAY...MODELS
ARE SHOWING THE LARGE UPPER TROUGH FINALLY SHIFTING EAST AS WELL.
THIS WOULD INDICATE A MAINLY DRY AND WARMING START TO NEXT WEEK.

20

AVIATION...
12Z UPDATE...
COLD FRONT CURRENTLY MOVING THROUGH CENTRAL AL...AND A WARM FRONT
ALONG FL/GA BORDER. THE BACK EDGE OF THE WIDESPREAD RAINFALL SHOULD
CLEAR ATL BETWEEN 12Z AND 13Z. SHRA ALONG THE FRONT WILL REMAIN
ISOLD. EASTERLY WINDS WILL SWITCH AROUND TO THE S/SW BY THE EARLY
AFTERNOON. GUSTS TO AROUND 30 KT WILL BE POSSIBLE AT ALL TERMINAL
SITES EXCEPT AHN. AHN WILL STAY IN THE COOL AIR WEDGE MOST OF THE
DAY.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON CIGS. HIGH CONFIDENCE ALL OTHER ELEMENTS.

NLISTEMAA

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  37  61  35 / 100  10   5   5
ATLANTA         58  36  58  36 /  60  10   5   5
BLAIRSVILLE     48  34  50  33 / 100  20  10  20
CARTERSVILLE    58  35  57  35 /  70  10   5  10
COLUMBUS        66  40  63  39 /  40   5   5   5
GAINESVILLE     52  36  56  36 / 100  10   5  10
MACON           68  39  64  37 /  90   5   5   5
ROME            56  35  57  35 /  50  20  10  10
PEACHTREE CITY  61  34  60  36 /  50  10   5   5
VIDALIA         72  46  67  40 / 100   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...
COBB...COWETA...CRAWFORD...CRISP...DADE...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...PAULDING...PEACH...PICKENS...PIKE...
POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...
WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...
WILCOX...WILKES...WILKINSON.

FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MONROE...MONTGOMERY...MUSCOGEE...
PEACH...PIKE...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...
TALBOT...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&
Hazardous weather outlook, Feb 26, 8:24 AM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 AM EST TUE FEB 26 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271330-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
824 AM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...

STRONG...GUSTY WINDS MUCH OF NORTH AND CENTRAL GEORGIA TODAY.

MINOR FLOODING CONTINUES AT A FEW LOCATIONS ACROSS CENTRAL GEORGIA
AND RIVERS CONTINUE TO RISE AT SEVERAL LOCATIONS AS A RESULT OF THE
RECENT HEAVY RAINFALL. MODERATE TO LOCALLY HEAVY RAINFALL WILL
CONTINUE THIS MORNING...PRODUCING ADDITIONAL FLOODING.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREAS SOUTH OF
MCRAE TO LOUISVILLE LINE THIS MORNING.

DISCUSSION...

ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS MOVING ACROSS NORTH AND
CENTRAL GEORGIA WHICH WILL LIKELY LEAD TO ADDITIONAL FLOODING ACROSS
PORTIONS OF CENTRAL GEORGIA. SEE THE LATEST FLOOD WATCH...FFAFFC...
FOR ADDITIONAL INFORMATION.

STRONG...GUSTY WINDS WILL CONTINUE ACROSS THE NORTHWEST THIS
MORNING AND EXPAND TO MUCH OF NORTHERN AND CENTRAL GEORGIA LATER
THIS MORNING AND AFTERNOON.

A STRONG WARM FRONT WILL LIFT NORTH ACROSS SOUTH CENTRAL GEORGIA
THIS MORNING...INSTABILITY AND LOW LEVEL SHEAR MAY BE SUFFICIENT FOR
ISOLATED SEVERE STORMS. SEVERE THUNDERSTORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...FREQUENT
LIGHTNING AND ISOLATED BRIEF TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

DISCUSSION...

WATER LEVELS WILL CONTINUE TO RISE FROM THE PREVIOUS HEAVY RAIN
AND ADDITIONAL STREAM AND RIVER FLOODING IS POSSIBLE THROUGH THE
WEEK.

LIGHT SNOW SHOWERS OR FLURRIES MAY BE POSSIBLE OVER FAR
NORTH GEORGIA THURSDAY THROUGH SATURDAY...ESPECIALLY IN HIGHER
ELEVATIONS. AT THIS TIME...NO SIGNIFICANT ACCUMULATIONS ARE
EXPECTED BUT WILL CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 1:42 AM ESTWind AdvisoryFFCBaldwin, Bartow, Bibb, Bleckley, Butts, Carroll and 77 more12 hr
Feb 26, 1:46 AM ESTSpecial Weather StatementFFCBartow, Catoosa, Chattooga, Dade, Floyd, Gordon and 3 more104 min
Feb 26, 7:35 AM ESTRiver Flood WarningFFCForsyth10 hr
Feb 26, 12:15 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs58 hr
Feb 26, 12:15 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee42 hr
Feb 26, 3:01 PM ESTAreal Flood WarningFFCTelfair, Toombs18 hr
Feb 26, 3:15 PM ESTRiver Flood WarningFFCDooly19 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.